Alert archive / Connecticut / Flash Flood Warnings in 2008
Flash Flood Warning 31, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 7, 2008, 3:38 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 7, 2008, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 071938 FFWOKX CTC001-009-072230- /O.NEW.KOKX.FF.W.0031.080807T1938Z-080807T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 338 PM EDT THU AUG 7 2008 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... WEST CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 630 PM EDT... * AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 3 TO 5 INCHES OF RAIN HAS FALLEN IN SOUTHEASTERN MONROE AND WESTERN OXFORD. THIS WARNING EXPANDS THE PREVIOUS FLASH FLOOD WARNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4141 7339 4156 7299 4135 7289 4128 7332 $$ JST
2 follow-up statements
000 WGUS51 KOKX 071944 CCA FFWOKX CTC001-009-072230- /O.COR.KOKX.FF.W.0031.080807T1938Z-080807T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE UPTON NY 344 PM EDT THU AUG 7 2008 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... EAST CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 630 PM EDT... * AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 3 TO 5 INCHES OF RAIN HAS FALLEN IN SOUTHEASTERN MONROE AND WESTERN OXFORD. THIS WARNING EXPANDS THE PREVIOUS FLASH FLOOD WARNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4141 7339 4156 7299 4135 7289 4128 7332 $$ JST - CORRECTION TO EAST CENTRAL FAIRFIELD
000 WGUS71 KOKX 072032 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 432 PM EDT THU AUG 7 2008 CTC001-009-072230- /O.CON.KOKX.FF.W.0031.000000T0000Z-080807T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAIRFIELD CT-NEW HAVEN CT- 432 PM EDT THU AUG 7 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR WESTERN NEW HAVEN AND EAST CENTRAL FAIRFIELD COUNTIES... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. 3 TO 6 INCHES OF RAIN HAS FALLEN IN SOUTHEASTERN MONROE AND WESTERN OXFORD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4141 7339 4156 7299 4135 7289 4128 7332 $$ JST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:13 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 7, 3:13 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 313 PM EDT THU AUG 7 2008 .SYNOPSIS... A BROAD UPPER TROUGH ALONG THE EASTERN SEABOARD ASSOCIATED WITH A CLOSED UPPER LEVEL LOW OVER EASTERN CANADA WILL REMAIN IN PLACE THROUGH THE WEEKEND. A SERIES OF DISTURBANCES WILL SLIDE THROUGH THE REGION...PRODUCING THE CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE PERIOD. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... VIGOROUS SHORTWAVE CONTINUES TO DIG INTO THE REGION FROM THE WEST. THUNDERSTORMS CONTINUE TO DEVELOP OVER THE REGION...AND SEVERE THUNDERSTORM WATCH #813 REMAINS IN EFFECT UNTIL 8 PM FOR NYC/NORTHEAST NJ/WESTERN LONG ISLAND AND THE WESTERN THREE- QUARTERS OF CT. THE SHORTWAVE WILL MAINLY TRACK ACROSS THE NORTHERN THIRD OF THE REGION...AND SFC LOW PRES WILL BE DEVELOPING JUST OVER NJ/NYC THIS EVENING BEFORE SLOWLY TRACKING EAST DURING THE OVERNIGHT. 12Z/07 NAM SHOWS MORE IN THE WAY OF WIDESPREAD QPF AS COMPARED WITH THE 12Z/07 OPERATIONAL GFS. THERE IS PROBABLY A BIT TO MUCH IN THE WAY OF CONVECTIVE FEEDBACK ON THE NAM...SO WILL SIDE WITH THE GFS AND WILL KEEP LIKELY POPS UP FOR THE NORTHERN THIRD OF THE CWA WITH HIGH CHANCE POPS ELSEWHERE. WITH CAPE VALUES RISING TO 1500 J/KG AND LIFTED INDEXES TO FALL TO -5 LATE TONIGHT...WILL KEEP THUNDERSTORMS IN THE FORECAST. GIVEN THE CONVECTIVE NATURE OF THIS SYSTEM...WILL MAINLY LOOK FOR WIDESPREAD THUNDERSTORMS TO DEVELOP...AS OPPOSED TO AN ORGANIZED LINE. SFC DEWPOINTS CURRENTLY IN THE 50S WEST OF A LINE FROM WESTERN NEW HAVEN COUNTY SOUTHEAST INTO NYC AND IN THE 60S EAST OF THAT LINE. THE WESTERLY WINDS OVER THE WESTERN THIRD OF THE CWA SHOULD HELP KEEP THE SFC DEWPOINTS DOWN...SO FLOODING MAY NOT BE AS MUCH OF A CONCERN AS IT WOULD BE TO THE EAST. SOUTHEAST WINDS ACROSS LONG ISLAND AND CT WILL CONTINUE TO USHER ABUNDANT ATLANTIC MOISTURE INTO THE REGION...SO ANY CELLS THAT DEVELOP COULD EASILY RESULT IN FLOODING...ESPECIALLY WHERE CELLS BACKBUILD AND TRAIN. THERE MAY BE A BREAK IN THE ACTIVITY SOMETIME AROUND MIDNIGHT BEFORE PICKING UP AGAIN TOWARDS DAYBREAK AS THE SHORTWAVE MOVES OVER THE REGION. OVERNIGHT LOWS WILL MAINLY BE IN THE 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... SFC LOW MOVES INTO NORTHERN NEW ENGLAND ON FRI...KEEPING LIKELY POPS ACROSS NORTHERN ZONES AND AT LEAST CHANCE POPS ELSEWHERE. STILL COULD BE SOME POTENT STORMS IN THE AFTERNOON AS CAPE VALUES RISE TO 1100 J/KG AND LIFTED INDEX REMAINS AROUND -5. LATEST GFS SOUNDING ALSO INDICATES INVERTED-V PATTERN...SUGGESTING HAIL AND GUSTY WINDS. ANY THUNDERSTORM ACTIVITY WILL END AFTER SUNSET FRI NIGHT WITH LOSS OF DIURNAL HEATING AND THE APPROACH OF A MORE STABLE AIRMASS. SFC HIGH PRES BUILDS EAST ON SAT KEEPING MAINLY DRY CONDITIONS IN THE FCST. WILL HAVE TO CARRY SLIGHT CHANCE POPS AS WEAK UPPER LEVEL SHORTWAVE ROTATES THROUGH THE REGION. ANOTHER COLD FRONT APPROACHES ON SUN...AND WILL CARRY CHANCE POPS IN THE AFTERNOON AS IT TRACKS EAST. TEMPERATURES WILL BE NEAR NORMAL DURING THE PERIOD. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... FOLLOWED HPC GUIDANCE FOR THE LONG TERM. UPPER TROUGH REMAINS OVER THE EASTERN THIRD OF THE NATION...AND TEMPERATURES NEAR NORMAL TEMPERATURE WILL BE THE RULE FOR THE PERIOD WITH HIGHS IN THE LOW TO MID 80S AND LOWS GENERALLY IN THE 60S. WEAK SFC FRONT SLIDES THROUGH THE REGION SUN NIGHT...THEN SFC HIGH PRES BUILDS INTO THE EASTERN THIRD OF THE REGION. A SERIES OF DISTURBANCES WILL THEN SLIDE THROUGH THE REGION TUE AND WED...AND WILL RUN WITH SLIGHT CHANCE TO CHANCE POPS. A MORE SIGNIFICANT WAVE MAY PASS THROUGH THE REGION ON WED. 06Z/07 GFS BRINGS IT RIGHT OVER THE AREA...WHILE 00Z/07 ECMWF BRINGS IT OVER THE AREA TUE NIGHT. GIVEN THE DIFFERENCES...WILL PLAY IT CONSERVATIVE AND CARRY CHANCE POPS TUE NIGHT THROUGH WED. ONCE THE WAVE MOVES THROUGH THE REGION...DRY WX WILL BE IN PLACE TO CLOSE OUT THE WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... UPPER LEVEL TROUGH OF LOW PRESSURE WILL PROVIDE INSTABILITY FOR AFTERNOON CONVECTION. MORNING LOW CLOUDS ARE TRANSITIONING INTO A CUMULUS FIELD WITH BASES RISING TO 050-060 BY 18Z. CONVECTION BEINGS BY 17Z OVER THE HILLS AND GRADUALLY INCREASES IN COVERAGE AS AFTERNOON CONTINUES. IMPACTS TO NYC TERMINAL EXPECTED FOR EARLY EVENING PUSH. KEWR WINDS WILL FAVOR THE 22S...THOUGH WESTERLY FLOW WILL LIMIT USE OF OVERFLOW RUNWAY 11 (SAY 30-50% OF THE TIME WITH A 10 KT TAIL WIND BETWEEN 18 AND 23Z). CURRENT CONVECTION OVER EAST CENTRAL PA DIES OUT WITH NEW CONVECTION DEVELOPING IN THE LOCAL INSTABILITY. TAFS INCLUDE A TEMPO GROUP AS CONFIDENCE IS HIGH FOR CONVECTION. WHILE CONVECTION MAY OCCUR ANYTIME AFTER 18Z AT NYC TERMINALS - HAVE FOCUS TEMPO FOR MORE LIKELY TIMING. STORM MOTION FROM WEST AT 20-25 KT. CONVECTION SHOULD DIMINISH AFTER 23Z WITH LOSS OF HEATING. CEILING IN CONVECTION REMAIN VFR BASED...BUT VSBY DROPS BRIEFLY TO IFR IN RAIN. HAIL AND WESTERLY WIND GUSTS IN THE CONVECTION POSSIBLE. OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...MAINLY VFR. HOWEVER...PERSISTENT UPPER LOW WILL RESULT IN THE POSSIBILITY OF AFTERNOON AND EVENING CONVECTION...WHICH COULD RESULT IN SUB VFR CONDITIONS AT TIMES. THIS SCENARIO IS EXPECTED THROUGH SATURDAY. WITH HIGH PRESSURE BUILDING FROM THE SOUTH SUNDAY AND MONDAY THE THREAT OF SHOWERS AND THUNDERSTORMS WILL BE MINIMAL. && .MARINE... A SHORTWAVE MOVING THROUGH THE REGION TONIGHT WILL PRODUCE SHOWERS AND TSTMS OVER THE WATERS THROUGH THIS EVENING...WITH STORMS CAPABLE OF HEAVY RAIN...HAIL...FREQUENT LIGHTNING AND GUSTY WINDS OVER 40 KT. TSTMS SHOULD TAPER OFF AFTER SUNSET WITH LOSS OF DIURNAL HEATING. A SERIES OF DISTURBANCES WILL MOVE ACROSS THE WATERS AS AN UPPER LEVEL TROUGH REMAINS IN PLACE OVER THE EASTERN SEABOARD THROUGH THE WEEKEND. WILL GENERALLY EXPECT AT LEAST A CHANCE FOR SHOWERS AND TSTMS OVER THE WATERS THROUGH THE PERIOD. A COLD FRONT WILL MOVE ACROSS THE WATERS LATE SUN...THEN SFC HIGH PRES BUILDS EAST FOR THE START OF THE NEW WEEK. WINDS AND WAVES WILL GENERALLY REMAIN BELOW SCA CRITERIA. HOWEVER...TSTMS WILL BE CAPABLE OF WIND GUSTS OVER 30 KT AND LOCALLY HIGHER SEAS. && .HYDROLOGY... HEAVY RAIN EXPECTED WITH TSTMS TONIGHT THROUGH FRI AFTERNOON. HEAVIEST RAINFALL RATES WILL AVERAGE 1 TO 2 INCHES PER HOUR AND COULD BE HIGHER WHERE STORMS TRAIN AND BACKBUILD. CURRENTLY...SFC DEWPOINTS ARE IN THE MID TO UPPER 60S OVER THE EASTERN HALF OF THE CWA...AND WOULD EXPECT HEAVIEST RAIN OVER CT AND LONG ISLAND. AS WINDS TAKE ON MORE OF A SOUTHERLY FLOW OVER NYC/NJ/LOWER HUDSON VALLEY...SFC DEWPOINTS WILL CLIMB INTO THE LOWER 60S. THIS WILL PROVIDE AMPLE MOISTURE THIS EVENING. PWATS AVERAGING 1.25 TO 1.5. FLOODING WILL BE LIKELY IN HEAVIEST STORMS...AND ESPECIALLY IN AREAS OF TRAINING AND BACKBUILDING STORMS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...MPS SHORT TERM...MPS LONG TERM...MPS AVIATION...JST MARINE...MPS HYDROLOGY...MPS
Hazardous weather outlook, Aug 7, 12:53 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1253 PM EDT THU AUG 7 2008 CTZ005>007-009>011-NJZ002>006-011-NYZ067>077-081100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU- 1253 PM EDT THU AUG 7 2008 ...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-012-NYZ078>081-081100- NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1253 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-081100- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1253 PM EDT THU AUG 7 2008 ...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-081100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1253 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MPS
In the hours before
Special weather statement, Aug 7, 12:54 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1254 PM EDT THU AUG 7 2008 NYZ077-078-080-071745- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 1254 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES... AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS OVER EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES. THE STRONGEST OF THESE WAS NEAR DIX HILLS...OR NEAR COMMACK...AND MOVING EAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Aug 7, 1:02 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 102 PM EDT THU AUG 7 2008 CTZ005-006-071800- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 102 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN COUNTIES... AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF SHERMAN...AND MOVING SOUTHEAST AT 4 MPH. THIS STORM WILL BE... 6 MILES NORTHEAST OF DANBURY BY 200 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Local storm report, Aug 7, 1:47 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
147 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM WATER SPOUT LLOYD HARBOR 40.92N 73.46W
08/07/2008 SUFFOLK NY LAW ENFORCEMENT
WATERSPOUT REPORTED OVER LLOYD HARBOR
&&
JMSpecial weather statement, Aug 7, 1:52 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 152 PM EDT THU AUG 7 2008 NYZ077-078-080-071845- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 152 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SYOSSET...AND MOVING EAST AT 11 MPH. THIS STORM WILL BE... NEAR PLAINVIEW BY 200 PM. NEAR FARMINGDALE BY 205 PM. NEAR MELVILLE BY 220 PM. NEAR DIX HILLS BY 240 PM. NEAR COMMACK BY 245 PM. PEOPLE IN EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES...INCLUDING SYOSSET...HICKSVILLE...PLAINVIEW...WOODBURY...FARMINGDALE... MELVILLE...HUNTINGTON STATION...DIX HILLS...DEER PARK AND COMMACK... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. GOODMAN
Special weather statement, Aug 7, 2:00 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 200 PM EDT THU AUG 7 2008 CTZ006-071845- NORTHERN NEW HAVEN- 200 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW HAVEN COUNTY... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHBURY...MOVING EAST AT 8 MPH. THIS STORM WILL BE NEAR NAUGATUCK BY 245 PM. PEOPLE IN NORTHWESTERN NEW HAVEN COUNTY...INCLUDING SOUTHBURY... NAUGATUCK...BEACON FALLS AND WATERBURY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Aug 7, 3:00 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 300 PM EDT THU AUG 7 2008 NYZ080-072000- SOUTHWEST SUFFOLK- 300 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM WILL IMPACT SOUTHWEST SUFFOLK COUNTY... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEER PARK...AND MOVING EAST AT 14 MPH. THIS STORM WILL BE... NEAR BABYLON BY 305 PM. NEAR BRENTWOOD BY 315 PM. NEAR BAY SHORE BY 320 PM. NEAR ISLIP BY 325 PM. 5 MILES NORTH OF CAPTREE STATE PARK BY 330 PM. PEOPLE IN SUFFOLK COUNTY...INCLUDING MELVILLE...DEER PARK... BABYLON...BRENTWOOD...BAY SHORE...ISLIP AND CAPTREE STATE PARK... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:49 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 3 hr |
| Aug 7, 2:08 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 67 min |
| Aug 7, 2:24 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 2 hr |
| Aug 7, 2:52 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 53 min |
| Aug 7, 3:45 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 18 min |
| Aug 7, 3:50 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 40 min |
| Aug 7, 4:30 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 45 min |
| Aug 7, 4:45 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region | 2 hr |
| Aug 7, 5:10 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 110 min |
| Aug 7, 5:35 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 40 min |
| Aug 7, 5:54 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 36 min |
| Aug 7, 6:05 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 85 min |
| Aug 7, 6:09 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 51 min |
| Aug 7, 6:23 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 97 min |
| Aug 7, 6:30 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 30 min |
| Aug 7, 7:07 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 113 min |
| Aug 7, 7:26 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 49 min |
Nearby
Flash Flood Warnings in Connecticut, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.